Tylenol Lawsuits rise as acetaminophen kills

Tylenol with acetaminophen can damage your liver and kill you. Though it has been sold over the counter for pain relief for more than 50 years, so many Tylenol users have suffered major liver damage or even died after taking it that Tylenol’s manufacturer will now warn of these dangers emphatically. McNeil Consumer Healthcare will now inform users of these dangers with a big red warning label on the cap.

Even in recommended doses, acetaminophen – the primary active ingredient in Tylenol – can cause major liver damage, even liver failure and death. Acetaminophen is currently the leading cause of sudden liver failure in the U.S. Its metabolites are toxic enough to kill liver cells. Acetaminophen is so toxic, in fact, that emergency room personnel see roughly 80,000 people annually as a result of acetaminophen poisoning. Five hundred or more end up dead from acetaminophen-caused liver failure.

Meanwhile, Tylenol Lawsuits rise as more than 85 personal injury lawsuits are currently filed in federal court – in U.S. District Court in the Eastern District of Pennsylvania – against McNeil Consumer Healthcare.

AP’s Matthew Perrone wrote:  “The warning will make it explicitly clear that the over-the-counter drug contains acetaminophen, a pain-relieving ingredient that’s the nation’s leading cause of sudden liver failure. The new cap is designed to grab the attention of people who don’t read warnings that already appear in the fine print on the product’s label, according to company executives.”

“CONTAINS ACETAMINOPHEN” and “ALWAYS READ THE LABEL,” is the new legend slated to  appear on all bottles of Extra Strength Tylenol.  This “extreme” product contains more than 50 percent more acetaminophen per dose than the regular strength Tylenol. Soon, according to McNeil, regular strength Tylenol will also show the new label.

The AP adds that some 78 million people take an acetaminophen product such as Tylenol daily. Problems with Tylenol can also occur when someone is taking an additional product which also contains acetaminophen, which is contained in more than 600 over-the-counter products. Excedrin, NyQuil and Sudafed are just a few of the many popular products containing acetaminophen.

The maximum daily dose of acetaminophen is set at 4,000 milligrams daily, but some who stay within that dose still become ill or die from it. This suggests that the toxicity may be greater than imagined, or perhaps that any level of acetaminophen is toxic to some people.

Matthews & Associates is accepting Tylenol cases with acetaminophen injury. Call 888-520-5202 or email us now for a free legal consultation. Talk to a Tylenol Lawyer today.

 

Share
One Comment

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.